Alert archive / California / Frost Advisories in 2014

Frost Advisory 21, NWS Eureka, CA

October 1, 2014

NWS Eureka, CA issued this frost advisory at Oct 1, 2014, 3:21 PM PDT. It took effect at Oct 2, 2014, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2014, 3:21 PM PDT (22:21 UTC)
In effect from
Oct 2, 2014, 2:00 AM PDT
Expired
Oct 2, 2014, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS76 KEKA 012221
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
321 PM PDT WED OCT 1 2014

CAZ004-021130-
/O.NEW.KEKA.FR.Y.0021.141002T0900Z-141002T1600Z/
UPPER TRINITY RIVER-
321 PM PDT WED OCT 1 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. 

* TEMPERATURE...LOWS TONIGHT WILL DROP INTO THE MID 30S IN SOME OF
  THE COLDEST VALLEYS OF TRINITY COUNTY TONIGHT.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
366 
WWUS76 KEKA 012221 CCA
NPWEKA

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
321 PM PDT WED OCT 1 2014

CAZ004-021130-
/O.COR.KEKA.FR.Y.0021.141002T0900Z-141002T1600Z/
UPPER TRINITY RIVER-
321 PM PDT WED OCT 1 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. 

* TEMPERATURE...LOWS TONIGHT WILL DROP INTO THE MID 30S IN SOME OF
  THE COLDEST VALLEYS...SUCH AS THE HAYFORK AREA...OF TRINITY
  COUNTY TONIGHT.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
461 
WWUS76 KEKA 021131
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
431 AM PDT THU OCT 2 2014


CAZ004-021600-
/O.CON.KEKA.FR.Y.0021.000000T0000Z-141002T1600Z/
UPPER TRINITY RIVER-
431 AM PDT THU OCT 2 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURE...TEMPERATURES THIS MORNING WILL DROP INTO THE MID
  30S IN SOME OF THE COLDEST VALLEYS...SUCH AS THE HAYFORK
  AREA...OF TRINITY COUNTY TONIGHT.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 1, 4:25 AM PDT, 10 hours 56 minutes earlier.

Area forecast discussion, Oct 1, 4:25 AM PDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
425 AM PDT WED OCT 1 2014

.SYNOPSIS...A DRYING AND WARMING TREND WILL CONTINUE TODAY THROUGH
THE END OF THE WEEK AS A STRONG RIDGE OF HIGH PRESSURE BUILDS
ACROSS THE REGION.

&&

.DISCUSSION...UPPER LEVEL RIDGING IS NOW BUILDING OVER THE WEST
COAST AND WILL REMAIN IN PLACE FOR THE NEXT WEEK. THIS WILL RESULT
IN DRY AND WARM CONDITIONS FOR ALL AREAS OF NORTHWEST CALIFORNIA.
THE ONLY CAVEAT WILL BE OVERNIGHT LOW TEMPERATURES IN INTERIOR
VALLEY LOCATIONS WHERE GREAT RADIATIONAL COOLING UNDER CLEAR SKIES
WILL ALLOW TEMPERATURES TO FALL TO BELOW OR NEAR NORMAL FOR THE
NEXT SEVERAL DAYS. THERE WILL BE THE POTENTIAL FOR A FEW LOCATIONS
TO SEE FROST ONCE AGAIN TONIGHT IN TRINITY COUNTY...BUT WITH VERY
FEW LOCATIONS APPROACHING FROSTY TEMPERATURES THIS MORNING...
CONFIDENCE IN FROST FORMING IS NOT VERY HIGH SO NO ADDITIONAL
FROST ADVISORIES WILL BE ISSUED AT THIS TIME.

THE THERMAL TROUGH WILL PUSH OFF THE WEST COAST THURSDAY NIGHT INTO
FRIDAY POSSIBLY ALLOWING DOWNSLOPING WINDS TO REACH COASTAL AREAS.
THUS HIGH TEMPERATURES HAVE BEEN BUMPED UP SEVERAL DEGREES ALONG THE
COAST FOR FRIDAY AFTERNOON. THE THERMAL TROUGH WILL LIKELY PULL BACK
TO THE COAST ON SATURDAY AS NORTHERLY WINDS INCREASE AGAIN. IT LOOKS
LIKE THE NEXT CHANCE FOR WIDESPREAD COASTAL STRATUS TO RETURN
WONT BE UNTIL LATE THIS COMING WEEKEND OR EARLY NEXT WEEK. RPA

&&

.AVIATION...A RIDGE JUST OFF OF THE COAST WILL DOMINATE THE WEATHER
PATTERN. ALONG THE COAST...EXPECT VFR TO PREVAIL. A STRONG SURFACE
PRESSURE GRADIENT WILL GENERATE GUSTY NORTHERLY WINDS THIS
AFTERNOON. INLAND...EXPECT VFR TO PREVAIL.

&&

.MARINE...THE MORNING BUOY OBSERVATIONS SHOW A NORTHERLY MODERATE TO
STRONG BREEZE WITH WAVE HEIGHTS RANGING FROM 6-12 FT. THE 0420Z
ASCAT PASS OVER OUR WATERS SHOWED WINDS OF 20-25 KT ACROSS ZONE 470
AND 25-30 KT ACROSS ZONE 475. THIS SHOWS THE FORECAST AND THE
HEADLINES REMAIN ON TRACK. A RIDGE OFFSHORE INTERACTING WITH A
THERMAL TROUGH ALONG THE CALIFORNIA COAST WILL MAINTAIN A STRONG
SURFACE PRESSURE GRADIENT TODAY INTO THIS EVENING, LEADING TO GALE
TO NEAR GALE CONDITIONS ACROSS THE OUTER WATERS. MODELS REMAIN IN
GOOD AGREEMENT SHOWING GALE FORCE GUSTS ACROSS ZONE 475 EARLY THIS
MORNING. EXPECT THE GL.W TO EXPIRE THIS MORNING. BUT REMNANT STEEP
SEAS WILL CONTINUE INTO THE EVENING, SO ISSUED A SE.W FOR THAT ZONE.
ZONE 470 LOOKS LIKE IT WILL CONTINUE TO SEE OCCASIONAL GALE FORCE
GUSTS, SO KEPT THE SC.Y GOING. SEAS IN THAT ZONE WILL REMAIN STEEP,
SO KEPT THE SE.W GOING THROUGH TONIGHT. SEE THE MWW FOR MORE
DETAILS. THE SC.Y'S WERE ALLOWED TO EXPIRE FOR THE INNER WATERS AS
WIDESPREAD CONDITIONS ARE IMPROVING. BUT LOCALLY HIGHER WINDS AND
SEAS CAN BE EXPECTED THIS AFTERNOON AND EVENING, ESPECIALLY AROUND
THE POINTS AND CAPES. WINDS AND SEAS WILL TREND DOWNWARD THURSDAY AS
THE SURFACE PRESSURE GRADIENT WEAKENS. EXPECT LIGHT WINDS ON FRIDAY
WITH WINDS TRENDING BACK UP THIS WEEKEND, MAINLY ACROSS THE OUTER
WATERS.

&&

.FIRE WEATHER...OFFSHORE FLOW OVERNIGHT HAS RESULTING IN GUSTY
CONDITIONS ON AREA RIDGE TOPS. SOME RIDGES HAVE HAD MODERATELY POOR
RECOVERIES TONIGHT WITH RH SITTING IN THE 30-50 PERCENT RANGE. THESE
CONDITIONS ARE RESULTING IN SOME INCREASED FIRE WEATHER
CONCERNS...BUT WITH RECENT RAINFALL FUELS ARE NOT VERY RECEPTIVE.
WILL CONTINUE THE HEADLINE IN THE FIRE WEATHER FORECAST THROUGH THIS
MORNING. WINDS SHOULD DECREASE THIS AFTERNOON AND TONIGHT AS THE
THERMAL TROUGH BEGINS TO EXPAND NORTH WEAKENING THE PRESSURE
GRADIENT. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THURSDAY FOR PZZ470.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PDT THURSDAY FOR PZZ470.

     GALE WARNING UNTIL 9 AM PDT THIS MORNING FOR PZZ475.

     HAZARDOUS SEAS WARNING FROM 9 AM THIS MORNING TO 9 PM PDT THIS
     EVENING FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 1, 8:56 AM PDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
856 AM PDT WED OCT 1 2014

CAZ001>003-076-021600-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
856 AM PDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-021600-
UPPER TRINITY RIVER-
856 AM PDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER COOL NIGHT IS EXPECTED TONIGHT WITH TEMPERATURES FALLING
INTO THE MIDDLE 30S TO LOWER 40S IN VALLEY LOCATIONS OF TRINITY
COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.